MAUDE Adverse Event Report: RICHARD WOLF GERMANY (GMBH) RESECTOR AGGRESS 3.5MM; SHAVER BLADE

RICHARD WOLF GERMANY (GMBH) RESECTOR AGGRESS 3.5MM; SHAVER BLADE
Model Number 899750333
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Actual device returned to manufacturer on 04/06/2017.Investigation/evaluation currently in process.A request for missing/incomplete information sent to user facility, no response as of 05/03/2017.(b)(4) considers this report open, follow-up report to be submitted once investigation is complete.(b)(4).Device evaluation currently in process.
 
Event or Problem Description
During the application the inner blade broke.The fragment was completely removed from the patient.A precise description of the incident was requested but not yet available.
 
Additional Manufacturer Narrative
Follow up #1.The following sections updated/added: product problem, suspect device, all manufacturers, device manufacturers.Device manufactured 05feb2016 and lot consists of (b)(4) units.Five devices from this lot were sold to facility in jun2016.Device has very severe mechanical damage.One tooth is mechanically deformed and the other tooth tip is missing.Tooth tip was not available for examination and no statements can be made about it.In our view, a contact with a hard object has led to the blocking of the inner knife and ultimately to the break of the inner knife.The material hardness measurement in the area of the fracture edge showed no deviation from the specification.The mechanical load capacity of the inner shaft was proven in test.The instructions for use (ifu), ga-d 366, contain the following applicable warnings according to this error: in chapter: 5 the user is advised of the limited stability of the products.Excessive force applications cause damage, impair function and endanger the patient.A product or manufacturing problem is not recognizable and we therefore refrain from further measures.The identified deficiencies do not describe a general product problem, which includes a non-conformity, or previously unknown hazards.Risk assessment, e5-4 r04, assessed with an acceptable risk.This rating is still valid considering the current case.Richard wolf (b)(4) considers this matter closed.However, in the event (b)(4) receives any additional information a follow up report will be submitted to fda.(b)(4).
 
Event or Problem Description
Follow up #1.

Brand Name
RESECTOR AGGRESS 3.5MM
Common Device Name
SHAVER BLADE
Manufacturer (Section D)
RICHARD WOLF GERMANY (GMBH)
registration #9611102
32 pforzheimer street
knittlingen, 75438
GM  75438
MDR Report Key6547635
Report Number9611102-2017-00005
Device Sequence Number1010212
Product Code HWE
UDI-Device Identifier04055207038376
UDI-Public04055207038376
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number899750333
Device Lot Number2107201505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/05/2017
Supplement Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;